Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 239, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2007, 2:40 PM CDT for Choctaw County, Oktibbeha County, Webster County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 2:40 PM CDT (19:40 UTC)
- Expired
- Jun 15, 2007, 3:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:50 PM CDT | TSTM WND DMG | Mathiston, MS | A FEW TREES WERE BLOWN DOWN ACROSS THE HWY FROM NEW MART CONVENIENT STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 151943
SVRJAN
MSC019-105-155-152030-
/O.NEW.KJAN.SV.W.0239.070615T1940Z-070615T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 330 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STARKVILLE...AND MOVING SOUTH AT 5 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED NEAR MATHISTON AND ALSO MOVING SOUTH AT 5
MPH. OTHER SEVERE STORMS MAY DEVELOP IN THE WARNED AREA THROUGH
330 PM CDT.
* THE SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST
WEBSTER...NORTHEAST CHOCTAW...AND THE STARKVILLE AREA THROUGH 330
PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3353 8867 3356 8897 3365 8921 3349 8935
3332 8914 3330 8868
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:30 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 15, 10:30 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT FRI JUN 15 2007 .DISCUSSION... QUITE A COMPLICATED FORECAST PICTURE ACROSS THE REGION TODAY AND INTO TONIGHT ACROSS THE ARKLAMISS. OUR REGION SITS IN BETWEEN A RELATIVELY WEAK CLOSED LOW TO OUR WEST WITH THE BACKSIDE OF AN UPPER TROUGH HANGING OUT TO THE EAST. THAT LEAVES UPPER FLOW OVER THE REGION RATHER WEAK AND CHAOTIC. PRECIP-WISE...A ROGUE THUNDERSTORM CLUSTER THAT BROUGHT SOME BENEFICIAL RAINS TO PORTIONS OF EAST-CENTRAL MS LAST NIGHT IS QUICKLY FALLING APART WITH A LARGER AND MORE ROBUST HEAVY RAIN AND STORM COMPLEX HOLDING ITS OWN OVER PORTIONS OF NORTHERN LA AND SOUTHERN AR JUST WEST OF MY CWA BOUNDARIES. EXPECT LOTS OF CONVECTIVE DEBRIS AROUND NOW TO LIMIT HEATING OVER THE REGION THROUGH AT LEAST MIDDAY WITH A CONTINUED INFLUX OF CONVECTIVE DEBRIS CONTINUING TO LIMIT WARMING THROUGH THE AFTERNOON ACROSS AT LEAST NORTHWEST ZONES. MORNING SOUNDING SUGGESTS TEMPERATURES SOMEWHAT COOLER THAN YESTERDAY EVEN IF LOTS OF SUNSHINE MADE ITS WAY TO THE SURFACE. GIVEN THE FACT OF LIMITED INSOLATION IN MANY AREAS...TEMPERATURE EXPECTATIONS WILL BE REDUCED FURTHER. SINCE PREVIOUS FORECAST WAS QUITE A BIT ABOVE GUIDANCE IN THAT REGARD FOR TODAY...IVE HAD TO CUT BACK ON TODAYS HIGHS CONSIDERABLY IN SOME CASES. EXPECT MAXES GENERALLY RANGING FROM THE UPPER 80S TO LOWER 90S...ALTHOUGH AN ISOLATED MID 90S READING IS NOT OUT OF THE QUESTION IN LOCATIONS THAT MANAGE TO GET A LOT OF SUN THROUGH THIS AFTERNOON. NEGOTIATING PRECIP CHANCES IS A LITTLE TRICKIER. MASS FIELDS WOULD SUGGEST A DECENT COVERAGE OF CONVECTION FOR THE REGION THIS AFTERNOON IF MOISTURE FIELDS AND HEATING WERE BETTER. HOWEVER...GIVEN LIMITED DESTABILIZATION POTENTIAL IT IS HARD TO THINK THAT GREATER THAN ISOLATED COVERAGE WILL OCCUR IN MOST SPOTS LATER THIS AFTERNOON. THE EXCEPTION TO THIS IN NORTHWEST AND WESTERN ZONES...NEARER THE COMPLEX OF ONGOING STORMS IN NORTH LA/SOUTH AR. EXPECT CONVERGENT LOW LEVEL FLOW FEEDING INTO THIS COMPLEX TO GENERATE SHOWERS/STORMS OVER SOUTHWEST ZONES THIS AFTERNOON WITH A MIX OF STRATIFORM CONVECTIVE DEBRIS AND ISOLATED THUNDERSTORMS SPILLING EAST INTO FAR NORTHWEST ZONES THROUGH THE LATTER PART OF THE DAY. POPS WERE ADJUSTED TO MEET THIS THINKING...BUT PREVIOUS FORECAST WAS NOT CHANGED GREATLY. QUESTION MARK OF PRECIP IS EVEN LARGER TONIGHT WITH THE GFS SUGGESTING SOME SORT OF RAIN/STORM COMPLEX DEVELOPING OVER NORTHERN ZONES IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. NOT SURE AT THIS POINT HOW VALID THIS PROGNOSIS IS...BUT THERE IS AT LEAST SOME POTENTIAL THAT THIS WILL OCCUR. TWEAKED TONIGHTS POPS SOME TOWARD THIS THINKING...BUT MORE ADJUSTMENTS WILL LIKELY BE MADE FOR THE AFTERNOON PACKAGE. /BB/ && .AVIATION... EXPECT MOSTLY VFR CONDITIONS THIS AFTERNOON THROUGH TONIGHT...ALTHOUGH MVFR CONDITIONS ARE POSSIBLE IN GENERALLY ISOLATED AREAS OF PRECIP DURING THIS TIME. THE BEST POTENTIAL FOR PRECIP WILL BE ACROSS NORTHERN MS...NORTHEAST LA AND EXTREME SOUTHEAST AR. OTHERWISE...ANTICIPATE GENERALLY LIGHT SOUTH WINDS IN MOST AREAS. FOG AND LOW CLOUD POTENTIAL TONIGHT IS NOT VERY HIGH...BUT IS NOT OUT OF THE QUESTION. LATER FORECAST WILL REFINE THIS POTENTIAL. /BB/ && .PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH SATURDAY)... LATEST SATELLITE IMAGERY SHOWS THE REGION BETWEEN A CLOSED UPPER LOW OVER THE SOUTHERN PLAINS AND A UPPER TROUGH OFF THE EASTERN SEABOARD... WHICH PUT THE REGION IN A SHEAR ZONE. LOW LEVEL FLOW WAS DEVELOPING ACROSS THE REGION...WHILE THE SURFACE LIGHT AND VARIABLE FLOW WAS NOTED. FOR TODAY...WE WILL GET SOME DESCENT LAPSE RATES WITH MIDLEVEL TEMPS OF -9 TO -10C WITH A SERIES OF MIDLEVEL WEAK DISTURBANCES COMING FROM THE NORTH. THE MODELS SHOWS SOME ISOLATED CONVECTION DEVELOPING ACROSS THE REGION...MAINLY ALONG AND WEST OF THE MS RIVER. LOOKING AT SOME OTHER INDICES VERTICAL TOTALS WILL BE IN THE UPPER 20S...LI AROUND -4 TO -7...AND SHOWALTER INDEX -1 TO -2....AND K-INDEX LOW TO MIDDLE 30S. THE MID TO UPPER LEVEL FLOW WILL BE RATHER WEAK. THE 850 THETA RIDGE WILL BE ACROSS THE WESTERN PORTION OF THE REGION. PRECIPITABLE WATER WILL RANGE FROM 1.3 EAST TO NEAR 2.00 INCHES WEST. SO WILL PUT THE BEST SCATTERED POPS ACROSS SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA WITH MORE ISOLATED POPS AS WE GO EAST. SPC HAS PUT A 5 PERCENT CONTOUR FOR POSSIBLE HAIL ACROSS THE REGION FOR TODAY. SO WITH THIS IN MIND WE MAY GET A FEW STRONG STORMS ACROSS THE REGION. WILL CONTINUE THE CURRENT TEXT VERSION IN THE HWO AND NOT MENTION A FEW SEVERE POSSIBLE. THE LOW LEVEL FLOW WILL BE LIGHT OUT OF THE SOUTHEAST...WHICH WILL LIMIT IT TO ISOLATED CONVECTIVE SHOWER COVERAGE ACROSS MOST THE REGION...EAST OF THE MS RIVER. AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO GUIDANCE ...WILL GO FOR HIGHS MAINLY IN THE LOWER TO MIDDLE 90S... WHICH IS A FEW CATEGORIES ABOVE GUIDANCE. GUIDANCE HAS BEEN UNDERESTIMATING HIGH TEMPS FOR THE LAST FEW DAYS. FOR POPS MADE A SLIGHT UPWARD ADJUSTMENT TO GUIDANCE ACROSS AREAS EAST OF THE MS RIVER. FOR TONIGHT THE SHEAR ZONE WILL CONTINUE ACROSS THE REGION. WILL PUT THE BEST LOW POPS ACROSS THE AREAS ALONG AND WEST OF THE MS RIVER WITH LOWER POPS TO THE EAST. WILL MAINTAIN POPS THROUGH THE NIGHT...SINCE WE ARE HAVING SOME ISOLATED ACTIVITY AFTER MIDNIGHT. MADE A SLIGHT UPWARD ADJUSTMENT TO MODEL POPS. DO NOT EXPECT ANY ISOLATED STRONG STORMS AFTER SUNSET AS WE LOSE THE HEAT OF THE DAY. LOW LEVEL DRY AIR WILL CONTINUE ACROSS THE REGION FROM THE NORTHEAST WITH LOWS RANGING FROM THE MIDDLE TO UPPER 60S. FOR SATURDAY...WE WILL GET ANOTHER ROUND OF LOW LEVEL INSTABILITY AS WAS NOTED FOR TODAY IN THE SHEAR ZONE...BUT THE LOW TO MID LEVEL FLOW WILL CONTINUE TO BE WEAK. PRECIPITABLE WATER WILL RANGE FROM 1.9 INCHES WEST TO 1.3 INCHES EAST. SO WILL KEEP THE BEST LOW LEVEL POPS IN THE WEST AND LOWER POPS ELSEWHERE. AS FAR AS POPS IS CONCERN WENT A LITTLE HIGHER THAN GUIDANCE...ESPECIALLY OVER CENTRAL MISSISSIPPI. MADE SLIGHT UPWARD ADJUSTMENTS TO GUIDANCE TEMPS...WHICH SPELLS ANOTHER DAY IN THE LOWER TO MIDDLE 90S./17/ LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)...CUTOFF MID LEVEL LOW IN N TX BEGINS MOVING E ON SUNDAY WITH INCREASING LOW LEVEL SLY WINDS ACROSS THE LOWER MS VALLEY. LOOK FOR A FARTHER INLAND PUSH OF SEA BREEZE ACTIVITY SUNDAY AFTERNOON UNDER THE NW-SE MID-UPPER SHEAR AXIS. ADDITIONAL MOISTURE WILL BE INJECTED INTO THE SYSTEM ON MONDAY WITH SURFACE DEWPOINTS TOPPING 70F AS A WEAKENING MID LEVEL LOW MOVES INTO SRN AR AND 20M 500MB HEIGHT FALLS SWEEP INTO OUR REGION. PWATS RISE TO NEAR 1.7 INCHES MONDAY NIGHT AND EXCEED 2.1 INCHES FOR TUESDAY FOR MOST OF OUR CWFA. GFS AND ENSEMBLE MEANS STILL BRINGING A SURFACE COLD FRONT SEWD ACROSS THE CWFA LATE TUESDAY OR TUESDAY NIGHT WITH 1500-2500 J/KG MLCAPES IN A 850MB THETA E AXIS OF 340K+. K INDEXES PROGGED TO REACH 36-38 ALONG WITH WIDESPREAD QPF GENERALLY TOTALING ABOUT ONE HALF INCH. HIGH TEMPERATURES LEAN TOWARD HIGHEST OF ENSEMBLE MEMBERS WHILE LOWS WILL BE NEAR MEX MOS MINIMUMS MOST OF NEXT WEEK. STAYED CLOSE TO MEX MOS ON TUESDAY WITH POPS BUMPED UP ABOUT 10 PERCENT. OVERALL...ENSEMBLE MEMBERS REMAIN WITHIN 3-4F OF EACH OTHER YIELDING YET ANOTHER HIGH CONFIDENCE TEMPERATURE REGIME FORECAST PACKAGE. ONCE THE TUESDAY SYSTEM PASSES THROUGH BY EARLY WEDNESDAY...WE SHOULD SEE ABOUT ONE DAY WORTH OF SOMEWHAT COOLER AIR(NEAR CLIMO) ALONG WITH A RETURN TO A DRY AIRMASS FOR THE END OF NEXT WEEK. WARMING CONDITIONS SHOULD KICK IN JUST IN TIME FOR THE FIRST OFFICIAL WEEKEND OF SUMMER NEXT FRIDAY AS A LARGE UPPER RIDGE BUILDS ACROSS THE SRN PLAINS TOWARD THE TN VALLEY./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 67 93 69 / 20 21 15 5 MERIDIAN 91 64 93 68 / 17 16 12 5 VICKSBURG 89 68 93 69 / 36 37 24 7 HATTIESBURG 93 67 93 67 / 16 15 14 10 NATCHEZ 88 68 93 68 / 39 34 30 12 GREENVILLE 88 68 95 69 / 35 42 24 7 GREENWOOD 90 70 93 70 / 23 34 16 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jun 15, 3:19 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 319 AM CDT FRI JUN 15 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 319 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 45 MPH IN ADDITION TO FREQUENT LIGHTNING STRIKES AND SMALL HAIL THROUGH EARLY THIS EVENING. SEVERE WEATHER IS GENERALLY NOT ANTICIPATED DUE TO RATHER LIMITED ATMOSPHERIC INSTABILITY AND WEAK JET DYNAMICS. CHANCES OF EXPERIENCING AN INTENSE STORM DURING THIS TIME WILL BE GREATEST ACROSS SOUTHERN MISSISSIPPI AND AREAS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS ALONG AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY JUNE 21ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, Jun 15, 2:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT FRI JUN 15 2007 MSZ031-151945- LOWNDES MS- 200 PM CDT FRI JUN 15 2007 ...STRONG THUNDERSTORM OVER THE CITY OF COLUMBUS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER COLUMBUS AT 200 PM CDT...MOVING EAST AT 5 MPH. THIS STORMS HAS PRODUCED SOME LOCALIZED FLOODING AT HWY 45 NEAR 18TH STREET. ALSO PEA TO DIME SIZE HAIL HAS BEEN REPORTED IN THE CITY OF COLUMBUS. NATIONAL WEATHER SERVICE METEOROLOGISTS WILL CONTINUE TO MONITOR THIS STORM INCASE IT INTENSIFIES. PEOPLE IN LOWNDES COUNTY...INCLUDING THE CITY OF COLUMBUS...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
Local storm report, Jun 15, 2:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL GRENADA 33.78N 89.81W
06/15/2007 E1.00 INCH GRENADA MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT THE WATER PLANT IN
GRENADA.
&&
TARVERLocal storm report, Jun 15, 2:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL COLUMBUS 33.51N 88.40W
06/15/2007 E0.25 INCH LOWNDES MS TRAINED SPOTTER
PEA TO DIME SIZED HAIL REPORTED IN COLUMBUS.
0145 PM TSTM WND GST COLUMBUS 33.51N 88.40W
06/15/2007 E40.00 MPH LOWNDES MS TRAINED SPOTTER
&&
TARVERSpecial weather statement, Jun 15, 2:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT FRI JUN 15 2007 MSZ026>033-152130- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE 216 PM CDT FRI JUN 15 2007 ...STRONG THUNDERSTORMS OVER NORTHEAST MISSISSIPPI THIS AFTERNOON... AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE DEVELOPMENT OF SOME STRONG THUNDERSTORMS. THESE STORMS WERE CONCENTRATED BETWEEN GRENADA AND COLUMBUS...AND ARE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...GUSTY WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU WILL BE DRIVING...SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD OF YOU. SEEK SAFE SHELTER IF THUNDER IS HEARD...AND REMAIN INSIDE UNTIL THE STORMS HAVE DISSIPATED. DH
Special weather statement, Jun 15, 2:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT FRI JUN 15 2007 MSZ026>033-152130- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE 223 PM CDT FRI JUN 15 2007 ...STRONG THUNDERSTORMS OVER NORTHEAST MISSISSIPPI THIS AFTERNOON... AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE DEVELOPMENT OF SOME STRONG THUNDERSTORMS. THESE STORMS WERE CONCENTRATED BETWEEN GRENADA AND COLUMBUS...AND ARE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...GUSTY WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. SOME OF THESE STORMS MAY BECOME SEVERE AT ANY TIME. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU WILL BE DRIVING...SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD OF YOU. SEEK SAFE SHELTER IF THUNDER IS HEARD...AND REMAIN INSIDE UNTIL THE STORMS HAVE DISSIPATED. DH
Local storm report, Jun 15, 2:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
06/15/2007 LOWNDES MS LAW ENFORCEMENT
FOUR TREES DOWN IN WESTERN COLUMBUS, WITH ONE TREE DOWN
ON A HOUSE.
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 37 min |
| Jun 15, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.